Does Bifidobacterium infantis interact with other medications or foods?

Advertisement
Advertisement

Bifidobacterium infantis, a type of "friendly" probiotic bacteria that can help treat irritable bowel syndrome, may be less effective if you are also taking antibiotics for an infection. Antibiotics kill "bad" bacteria, but they also often kill the friendly microbes in your gut that help you digest food. (That is why people sometimes have stomach problems like diarrhea after they take antibiotics. Using probiotics can help restore the good bacteria to your gut.) To avoid this conflict, do not take antibiotics and Bifidobacterium infantis at the same time of day. Take your antibiotic on schedule as directed, but take your probiotic at least two hours beforehand or two hours afterward.

Continue Learning about Nurtriceutical

Important: This content reflects information from various individuals and organizations and may offer alternative or opposing points of view. It should not be used for medical advice, diagnosis or treatment. As always, you should consult with your healthcare provider about your specific health needs.